It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-15-2005, 01:47 AM   #1
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Meds dosing problem help, I think?

Ok, only day eight on Armour...from 75 synthroid....to 90 armour and I realize a bit of a jump, but I expected so much and all I feel is worse! Fuzzy all day, now aching upper thighs in the back on both sides...like I had a great work out but I did not...sore even to touch! What is this!!

But the FOG...will I ever be free of it...even felt dizzy for the first time today in my life!....Do I need to ride it out ...a little encouragement...loosing my confidence in my choosen treatment again....ugh.........thyroid problems are the worse....

 
Old 06-15-2005, 04:38 AM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Meds dosing problem help, I think?

Hi Pixie, This is just my theory on this okay. With the 90 Armour, you are not getting as much t4, because in 1 grain of Armour there is 38mcgs of t4. The t3 lasts about a day.

It is an adjustment period from taking more t4 and now taking less. This will take some time to get adjusted because you have to work at it slowly.

I got to feeling so bad because I was staying on a low dose too long. Evidently I was not getting enough t4 for this post RAI patient.

But every dose increase should not be over 1/2 to 1/4 of Armour at a time. I say give it time to build up in your system for 2 or 3 weeks.

I have heard some people say that the more they increased the Armour, the harder it was to tolerate the t3 in it, that is why it has to be taking in split dose throughout the day. I know that too much t3 at one time will make one nervous with hypoglacemia. That is what happened to me.

 
Sponsors Lightbulb
   
Old 06-15-2005, 04:38 AM   #3
Senior Member
 
Join Date: Apr 2004
Location: Northern Virginia
Posts: 190
diatron HB User
Re: Meds dosing problem help, I think?

Hang in there. The best thing we thyroid sufferers need is a large dose of patience.

It's only been 8 days. Chill, if you can. Don't give up on Armour yet. I'd give it at least two weeks before I even considered changing anything. Are you splitting it and taking half your dose in the morning and half in the afternoon? I found that schedule was easier on me and I still had energy in the late efternoon. It took me at least 3 months of Armour for all of my brain fog to disappear.

Deep breath. A large mug of soothing tea and think about pleasant things. That usually works for me.

 
Old 06-15-2005, 06:25 AM   #4
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 114
BethanyF HB User
Re: Meds dosing problem help, I think?

Hi pixieK,
It took me a good 2 weeks to feel better on Armour and like some of the others, I split my dose 3 times and that works best for me.
Also, I went from 50 mcg of Synthroid to 3 gr. on Armour. I am also on Estrogen so maybe that's why the dosage is so high. I have noticed that even though I feel better, I still feel a little "foggy".
Hoping you feel better soon.

 
Old 06-15-2005, 06:49 AM   #5
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Meds dosing problem help, I think?

OH, man you guys are great! Just when I was ready to throw all out the window! I had to take my 12 year old daughter to my thyroid doctor today...I think she has been misdiagnosed since her first episode at eight...though I didn't realize it at the time.... I did have her tested, but was told she was ok. I did not know anything about thyroid problems at the time though I was new to Graves...now that I am hypo, I became suspicious...now I have to kick myself about that too...doing the best I can...really, really, really, thanks for the support!

I will split it from tomorrow.....

 
Old 06-16-2005, 10:05 AM   #6
Senior Member
(female)
 
Join Date: Dec 2004
Location: fl
Posts: 145
kkkittykat HB User
Re: Meds dosing problem help, I think?

pixiek,

Did you go to the site I posted for you? Lots of Armour experts.

kk

 
Old 06-17-2005, 04:47 AM   #7
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Meds dosing problem help, I think?

I know the place you are talking about KK. Wonderful advice for sure. I believe pixie already found that place. I would have been dead without their help. That sounds a bit drastic huh?

Betty

 
Old 06-17-2005, 05:20 AM   #8
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Meds dosing problem help, I think?

Thanks yes, Kitty, and Betty, AH, HA,...suspicions confirmed! Thought I recognized your name! Now I can bug you on two sites!!!! Thanks. I have been splitting for two days now...let's see! Touame

Last edited by pixiek; 06-17-2005 at 05:22 AM.

 
Old 06-17-2005, 07:21 AM   #9
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Re: Meds dosing problem help, I think?

Hello! Like you I haven't felt very well on Armour yet. I switched two weeks ago from 50mcg of levothyroxine to 30mg of Armour. My dosage was upped to 45mg of Armour a week ago. It helped with the achiness a little but I still don't feel as well as I did on the levothyroxine (felt absolutely wonderful for two weeks).

Hopefully, it won't be long before we both find our optimal dose and feel well .

Kelly

 
Old 06-17-2005, 07:42 AM   #10
Senior Member
(female)
 
Join Date: May 2005
Posts: 113
BamaC HB User
Re: Meds dosing problem help, I think?

Hey, Kelly,
I noticed you're on 45mg. Armour. I've seen several others who were on "odd" dosages. How do you get that amount? Split a pill? I've only seen like 30, 60, 90, 120 mg., etc. So I'm just curious.

 
Old 06-17-2005, 09:26 AM   #11
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Meds dosing problem help, I think?

Quote:
Originally Posted by ASDGRMama
Hello! Like you I haven't felt very well on Armour yet. I switched two weeks ago from 50mcg of levothyroxine to 30mg of Armour. My dosage was upped to 45mg of Armour a week ago. It helped with the achiness a little but I still don't feel as well as I did on the levothyroxine (felt absolutely wonderful for two weeks).

Hopefully, it won't be long before we both find our optimal dose and feel well .

Kelly
Yes it does take time to get the dose right for you. You shouldn't up it too fast since it takes 4 to 6 weeks for the t4 to build up in your system

Betty

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
help re first step to pump and clock meds for all opiates dave you spoke to me last y debsdebs Pain Management 3 11-28-2007 01:17 PM
Shoreline/Anyone ? about BT meds jdlfmc Pain Management 2 08-13-2005 08:57 AM
adrenal fatigue and Thyroid meds dosing pixiek Thyroid Disorders 1 07-06-2005 08:52 AM
PM Docs say BT Meds Useless! ??Shoreline?? Jtruzman Pain Management 5 06-03-2005 03:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (630), FinnMaid (311), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!